MAUDE Adverse Event Report: ZIMMER GMBH ANATOMICAL SHOULDER, GLENOID, PEGGED, CEMENTED, S

ZIMMER GMBH ANATOMICAL SHOULDER, GLENOID, PEGGED, CEMENTED, S
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional concomitant medical products: removable head, 20x48 mm; catalog no#:01.04123.480 ; lot#: 2551773 anatomical shoulder, humeral stem, uncemented, 9; catalog no#:01.04201.092 ; lot#: 2470279.Therapy date: (b)(6) 2018.The manufacturer received x-rays, other documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the explanted devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent revision surgery due to loosening.
 
Additional Manufacturer Narrative
Additional: h2, h6 correction: b4, g4, g7, h10 device history records (dhr): the device manufacturing quality records indicate that the released components met all requirements to perform as intended.No trend considering the following event is identified: loosening.Event summary: it was reported that the patient underwent a right total shoulder arthroplasty on (b)(6) 2011.Patient developed a loose glenoid component due to which the patient underwent a revision on (b)(6) 2018.Review of received data: in total two x-rays were received for investigation.The surgical report of the primary implantation performed on (b)(6) 2011 was received for review.Devices analysis: no product was returned to zimmer biomet for in-depth analysis, as both reported devices were scrapped.Review of product documentation: all involved devices are intended for treatment.The compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Root cause analysis.Root cause determination using rmw: implant loosening due to magnetic resonance related damage or effects - heat not possible, as the loosened glenoid is made of polyethylene implant wear debris leading to device loosening through osteolysis due to exposure to the physiological environment results in wear of the implant device possible, as based on the given information polyethylene wear due to implant interaction with the physiological environment cannot be excluded.Mechanical loosening due to cemented fixation of the poly glenoid destabilizes, leading to loosening of the prosthesis from the glenoid bone possible, as no information about the cement fixation is given.Inadequate range of motion, or glenoid loosening due to provided scope of implants does not meet anatomical requirements.Possible, as based on the two x-rays this cause cannot be excluded.Surgery failure (e.G.Aseptic loosening, fracture of implant, fracture of bone, wrong soft tissue balancing, etc.) due to missing or unclear information regarding cross compatibility between existing zimmer biomet systems and sizes not possible, as the used combination was approved by zimmerbiomet.Aseptic loosening due to laser marking/engraving not readable in normal lighting conditions leads to use of wrong implant not possible, as the stated implant sizes mentioned in the implantation report match the implanted sizes given on the implant stickers.Surgery failure (e.G.Aseptic loosening, fracture of implant, fracture of bone, wrong soft tissue balancing, etc.) due to missing or unclear information regarding cross compatibility between existing zimmer biomet systems and sizes not possible, as the stated implant sizes mentioned in the implantation report match the implanted sizes given on the implant stickers.Conclusion summary: a male patient, born 1953, received an anatomical shoulder system on (b)(6) 2011 due to osteoarthritis.The right shoulder components were revised on (b)(6) 2018 due to loosening of the glenoid component after 7 years in-vivo.The surgical report was reviewed and showed that the implantation was performed according to the surgical technique.The x-ray analysis performed by a health care professional showed that 7 years after implantation radiological evidence of possible loosening of the glenoid component is given.The devices were discarded at the hospital and not returned for investigation, therefore, the condition of the devices remains unknown.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).Based on the investigation the reported glenoid loosening could be confirmed, however, an exact root cause could not be found.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
ANATOMICAL SHOULDER, GLENOID, PEGGED, CEMENTED, S
Common Device Name
ANATOMICAL SHOULDER
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8150462
Report Number0009613350-2018-01203
Device Sequence Number1486956
Product Code KWS
UDI-Device Identifier00889024481015
UDI-Public00889024481015
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990136
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2018
Device Model NumberN/A
Device Catalogue Number01.04214.340
Device Lot Number2577520
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date07/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR